Hail, Todd
- When
- June 3, 3:35 PM CST
- Where
- Todd County, 1 mi S of Trenton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.706, -87.270
As strong daytime heating destabilized the atmosphere, thunderstorms developed along a zone of weak low level convergence in northeast Arkansas and western Tennessee. These storms developed northeastward into southwest Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
As strong daytime heating destabilized the atmosphere, thunderstorms developed along a zone of weak low level convergence in northeast Arkansas and western Tennessee. These storms developed northeastward into southwest Kentucky. Stronger winds aloft combined with strong instability resulted in isolated large hail and downbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 12:08 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 108 PM CDT THU JUN 3 2010 .DISCUSSION... SURFACE ANALYSIS REVEALS PAH FA IN MOIST SLYS AHEAD OF APPROACHING FRONTAL BOUNDARY. HOWEVER UA ANALYSIS DOES SHOW DRIER AIR ALOFT...SOME OF WHICH HAS MIXED DOWN WITH TDS TODAY RUNNING A GOOD 3-5F LOWER THAN YDAY SAME TIME. THIS IS PERHAPS SUPPRESSING CU DEVELOPMENT/CONVECTION FOR NOW. RADAR DOES SHOW SOME DEVELOPMENT ALONG BOUNDARY TO NORTH IN CENTRAL IL...AND ADDITIONALLY IN NRN AR INTO WTN...THE LATTER OF WHICH IS THE AREA TO WATCH WITH A MOIST TONGUE WEDGING ACROSS OUR SERN MOST COUNTIES-EASTWARD. SWOMCD SUGGESTS POTENTIAL WATCH BOX IN THIS AREA...WILL KEEP MONITORING. NAM ACTUALLY PICKS UP ON BOTH AFOREMENTIONED PCPN AREAS...AND SUGGESTS POPS THIS EVENING MAINLY DIMINISHING AFTER FRONTAL APPROACH/DISSIPATION OVERNIGHT. THE FRONT THEN RETURNS NWARD AND/OR REJUVENATES WITH A NORTHWARD PUSH AS A WARM BOUNDARY LATER FRI-FRI NIGHT...REINTRODUCING A SMALLISH CHC POP SE. AT THE SAME TIME THE UPPER FLOW BEGINS ITS TRANSITION TO MORE ACTIVE NWLYS...WHICH BY SAT NIGHT THE GFS DRAGS ANOTHER MORE ROBUST BOUNDARY SOUTHWARD INTO/ACROSS PAH FA...RESULTING IN BEST CHC POPS SAT NIGHT. THE ECMWF DISAGREES AND KEEPS THIS ACTIVITY TO OUR NORTH AND EAST THRU ITS DURATION. WE SPLIT THE DIFF AND CARRIED SMALLISH POPS BUT SPIKED THEM A LITTLE SAT NIGHT. BOTH MODELS AGREE ON A LITTLE DRIER AIR INFILTRATION LATER SUN INTO MONDAY...FOLLOWED BY MORE NW FLOW ACTIVITY FOR TUE AND ENDING AGAIN IN DRY WEATHER MID/LATTER PTN OF WEEK. HEAT/HUMIDITY LOOK TO HOLD THOUGH THE BRIEF DRY AIR INFILTRATIONS MAY BRING TEMPORARY RELIEF. && .AVIATION... AS A WEAK COLD FRONT MOVES INTO THE AREA AND EVENTUALLY FADES AWAY...THERE MAY BE ENOUGH MOISTURE/INSTABILITY AVAILABLE TO ACT ON ITS FORCING IN SRN PARTS OF WRN KY BY LATE AFTN. ELSEWHERE AROUND THE REGION...THERE DOES NOT APPEAR TO BE MUCH MOISTURE ABOVE 850 MB...AND THIS SHOULD HELP TO SUPRESS DEEP MOIST CONVECTION THIS AFTN/EVE...THUS NO CB MENTION IN THE TAFS EXCEPT FOR A BRIEF PERIOD AT KPAH. LOW LEVEL WINDS WILL BE SLACK OVNGT...THUS MVFR FOG WILL BE POSSIBLE LATE TONIGHT AT MANY AIRPORTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT THU JUN 3 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 216 PM CDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EXTREME SOUTHEAST MOST PENNYRILE REGION OF WESTERN KENTUCKY 800 PM. REFER TO THE WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CHANCE FOR THUNDERSTORMS EXISTS LATE FRIDAY FOR PORTIONS OF WESTERN KENTUCKY. OVER THE WEEKEND...ANOTHER FRONT WILL MOVE TOWARD THE AREA...GIVING US CONTINUED CHANCES FOR THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SATURDAY NIGHT. ISOLATED DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREATS. AS WE HEAD INTO EARLY NEXT WEEK...THERE WILL BE CONTINUED CHANCES FOR THUNDERSTORMS...ALTHOUGH PINPOINTING SPECIFICS ON WHERE THEY WILL FORM AND WHETHER OR NOT THEY WILL BE SEVERE IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE WATCH IS REQUESTED THROUGH THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A power pole was snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230772, 230771.